Randomly weighted averages with beta random proportions
A weighted average of two independent continuous random variables X1 and X2 with random proportions obtained by Beta distribution is introduced. A formula between the Stieltjes transforms of the distribution functions of the weighted averages and X1, X2 is established. We show that, among some other distributions, the Cauchy distribution and the power semicircle distribution can be characterized in a particular way by means of this construction.
Volume (Year): 82 (2012)
Issue (Month): 8 ()
|Contact details of provider:|| Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description|
|Order Information:|| Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Soltani, A.R. & Homei, H., 2009. "Weighted averages with random proportions that are jointly uniformly distributed over the unit simplex," Statistics & Probability Letters, Elsevier, vol. 79(9), pages 1215-1218, May.
When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:82:y:2012:i:8:p:1515-1520. See general information about how to correct material in RePEc.
If references are entirely missing, you can add them using this form.